Alert archive / Michigan / Flash Flood Warnings in 2009

Flash Flood Warning 4, NWS Detroit, MI

June 25, 2009Lapeer County, Macomb County, Oakland County, Michigan

NWS Detroit, MI issued this flash flood warning at Jun 25, 2009, 4:21 PM EDT for Lapeer County, Macomb County, Oakland County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 4:21 PM EDT (20:21 UTC)
Expired
Jun 25, 2009, 7:30 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI

The radar

The Detroit radar (KDTX), 22 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:27 PM EDTFLASH FLOODLake Orion, MIESTIMATED 2 INCHES OF RAIN OVER 3.5 HOURS.
Jun 25, 4:30 PM EDTHEAVY RAIN 1.4Ray Center, MITOTAL OVER 1.5 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
951 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 252021
FFWDTX
MIC087-099-125-252330-
/O.NEW.KDTX.FF.W.0004.090625T2021Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN
  NORTHEASTERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN
  SOUTHWESTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 730 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. SURFACE REPORTS AND RADAR ESTIMATES INDICATE 3 TO 5 
  INCHES HAVE RAIN HAVE ALREADY FALLEN WITH ANOTHER 1 TO 2 INCHES 
  POSSIBLE THROUGH 6 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
  CLEMENS...OXFORD...ROMEO...ST. CLAIR SHORES...DRYDEN...HADLEY...
  MACOMB TOWNSHIP...METAMORA...ORTONVILLE...ROCHESTER AND STERLING
  HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
      4289 8346 4299 8346 4301 8345 4297 8314
      4271 8281

$$

DRC
2 follow-up statements
000 
WGUS73 KDTX 252126
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT THU JUN 25 2009


MIC087-099-125-252330-
/O.CON.KDTX.FF.W.0004.000000T0000Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-MACOMB MI-OAKLAND MI-
526 PM EDT THU JUN 25 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN OAKLAND...
MACOMB AND SOUTHWESTERN LAPEER COUNTIES UNTIL 730 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL REDEVELOPING ACROSS THE 
WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 5 INCHES OF RAIN HAVE
FALLEN THROUGH 5 PM.

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MOUNT CLEMENS...OXFORD...ROMEO...ST. CLAIR SHORES...
DRYDEN...HADLEY...MACOMB TOWNSHIP...METAMORA...ORTONVILLE...ROCHESTER
AND STERLING HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
      4289 8346 4299 8346 4301 8345 4297 8314
      4271 8281

$$

SF/DRC
000 
WGUS73 KDTX 252330
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EDT THU JUN 25 2009


MIC087-099-125-252343-
/O.EXP.KDTX.FF.W.0004.000000T0000Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-MACOMB MI-OAKLAND MI-
730 PM EDT THU JUN 25 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
OAKLAND...MACOMB AND SOUTHWESTERN LAPEER COUNTIES WILL BE ALLOWED TO
EXPIRE AT 730 PM EDT...

EXCESS RUNOFF FROM RECENT HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
FLASH FLOOD WATERS ARE SLOWLY RECEDING.  HOWEVER...ADDITIONAL SCATTERED
THUNDERSTORMS THIS EVENING MAY AGGRAVATE SOME OF THE FLOODING.  SOME 
RIVERS AND SMALL STREAMS MAY STILL CONTINUE TO RISE. PERSONS
SHOULD STILL REMAIN CAUTIOUS WHEN TRAVELING THIS EVENING.


LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
      4289 8346 4299 8346 4301 8345 4297 8314
      4271 8281

$$

SF/DRC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:38 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 1:38 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
138 PM EDT THU JUN 25 2009

.AVIATION...

VERY UNSTABLE ATMOSPHERE IN PLACE ACROSS ALL TAF SITES THIS
AFTERNOON SOUTH OF A COLD FRONT LOCATED ACROSS MID MICHIGAN. CU FIELD HAS
BEGUN TO DEVELOP AS SHOWN ON VISIBLE SATELLITE AND SHOULD INCREASE
IN COVERAGE WITH THE ABUNDANT LOW LEVEL MOISTURE IN PLACE. STRONG
INSTABILITY IN COMBINATION WITH GOOD UPPER LEVEL SUPPORT WILL
PROVIDE A VERY GOOD CHANCE FOR THUNDERSTORMS TO IMPACT TAF SITES
EARLY THIS EVENING. MOST OF THE ACTIVITY SHOULD EXIT THE SITES BY
ABOUT 10 PM. WILL MONITOR STORM DEVELOPMENT AND AMEND TAFS AS
NECESSARY FOR TIMING. OVERNIGHT...SKIES SHOULD CLEAR AS WINDS BECOME
NORTHERLY BEHIND THE PASSING COLD FRONT.

&&

.PREV DISCUSSION...ISSUED 358 AM EDT THU JUN 25 2009

SHORT TERM...TODAY

A WEAK ILL-DEFINED SURFACE BOUNDARY IS SHOWN EXTENDING ACROSS
CENTRAL MICHIGAN ON THE 07Z SURFACE ANALYSIS. THIS FRONT WILL
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AS IT SLIDES SOUTH
INTO THE HUMID AND UNSTABLE AIRMASS ACROSS SOUTHERN MICHIGAN. SOME
CONVECTION IS STILL POSSIBLE ACROSS THE SAGINAW VALLEY AND THUMB
LATER THIS MORNING ALONG THE FRONTAL BOUNDARY AS WEAK SHORT ENERGY
NOTED UPSTREAM OVER WISCONSIN PASSES ACROSS LOWER MICHIGAN.

MORE NUMEROUS CONVECTION IS EXPECTED DURING THE AFTERNOON AS THE MID
LEVEL WAVE NOW OVER THE MANITOBA/ONTARIO BORDER SLIDES ACROSS THE
NORTHERN GREAT LAKES AND AMPLIFIES...ALLOWING MID LEVEL HEIGHTS TO
DROP ACROSS SOUTHERN MICHIGAN. ADDITIONAL UPSTREAM SHORT WAVE ENERGY
AND CONVERGENCE ALONG THE SURFACE FRONT AND/OR OTHER SURFACE
BOUNDARIES WILL HELP FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON.
THE UPPER FLOW WILL ALSO BECOME INCREASINGLY DIFFLUENT DURING THE
COURSE OF THE DAY...AND EXIT REGION JET DYNAMICS WILL INCREASE AS
THE UPPER JET MAX OBSERVED OVER SOUTHERN SASKATCHEWAN ON THE 00Z
UPPER AIR PLOTS DIVES INTO THE WESTERN GREAT LAKES. UPSTREAM 00Z
SOUNDINGS REVEALED A DEEP ELEVATED MIXED LAYER...WHICH WILL ADVECT
ACROSS THE FORECAST AREA TODAY AND COMBINE WITH DAYTIME HEATING AND
MOISTURE POOLING ALONG THE SURFACE FRONT TO CREATE AMPLE
INSTABILITY. MODEL SOUNDINGS INDICATE 0-1KM MIXED LAYER CAPE
APPROACHING 2000 J/KG. A 40-45KT 500MB WIND MAX IS EXPECTED TO
PROGRESS INTO THE STATE DURING THE AFTERNOON...ACCOMPANIED BY A
SURGE OF MID LEVEL DRY AIR. THESE FACTORS WILL FAVOR LINEAR
CONVECTIVE MODES WITH THE THREAT FOR DAMAGING WIND GUSTS. GIVEN THE
POTENTIAL FOR PREFRONTAL TROUGHING/LAKE BREEZE BOUNDARIES/CONVECTIVE
OUTFLOW...STORM RELATIVE HELICITY MAY FAVOR SOME SUPERCELLS EARLY IN
THE CONVECTIVE EVENT. ALL THESE FACTORS HAVE LED TO SPC PLACING ALL
OF SOUTHEAST MICHIGAN IN A SLIGHT RISK FOR SEVERE WEATHER ON THE DAY
ONE OUTLOOK.

SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE UPPER 60S/LOWER 70S
ALONG AN AHEAD OF THE SURFACE FRONT. WHILE THERE WILL BE SOME MID
AND HIGH LEVEL CLOUDS AROUND THIS MORNING...ENOUGH HEATING IS
EXPECTED TO CREATE ANOTHER HOT AND HUMID DAY. IN ANTICIPATING A
LATER START TO CONVECTION ALONG AND SOUTH OF I-94...MAX TEMPS NEAR
90 LOOK REASONABLE. MEANWHILE...IN ANTICIPATING EARLY TO MID
AFTERNOON CONVECTION...WILL KEEP FORECAST HIGHS IN THE 80S NORTH OF
THE I-94 CORRIDOR.

LONG TERM...TONIGHT THROUGH WEDNESDAY

UPPER TROUGH WILL EXIT EAST OUT OF MICHIGAN EARLY TONIGHT AS UPPER
RIDGING BUILDS TO OUR WEST. THIS WILL ALLOW LOWER MICHIGAN TO FALL
UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE...AND BRING AN END TO
ANY LINGERING SHOWERS AND THUNDERSTORMS DURING THE LATE EVENING.
SURFACE HIGH PRESSURE WILL THEN HOLD INTO SATURDAY AS THE UPPER
RIDGE AXIS SLOWLY TRANSLATES EAST ACROSS THE GREAT LAKES. SOME
QUESTION AS TO HOW MUCH INSTABILITY WILL BE PRESENT ON FRIDAY AS
LAKE BREEZES MOVE INLAND. GFS MODEL SOUNDINGS FROM 00Z INDICATE
ENOUGH WARMING ALOFT FROM THE RIDGE TO INHIBIT THUNDERSTORM
FORMATION...HOWEVER THE NAM IS A BIT STEEPER WITH THE MID LEVEL
LAPSE RATES AND ALLOWS A DEEPER LAYER OF INSTABILITY TO DEVELOP.
WILL CONTINUE TO FOLLOW THE MORE STABLE GFS AS UPPER RIDGING BUILDS
IN AND WATCH FOR ANY WESTWARD SHIFT WITH THE RIDGE AXIS WHICH COULD
PREVENT SOME OF THE WARMING ALOFT SHOWN ON THE GFS SOUNDINGS.

STRONG UPPER LOW OVER BRITISH COLUMBIA WILL TRACK ACROSS CANADA AND
INTO THE WESTERN GREAT LAKES ON SATURDAY/SATURDAY NIGHT. THIS WILL
PUSH A STRONG SURFACE LOW ACROSS THE NORTHERN GREAT LAKES SATURDAY
NIGHT...THOUGH MODELS CONTINUE TO DIFFER ON WHETHER THE CENTER OF
THIS SYSTEM WILL PUSH ACROSS CENTRAL ONTARIO OR NORTHERN
MICHIGAN...LEADING TO SOME DIFFERENCES WITH WHERE THEY PLACE THE
FRONTAL BOUNDARIES/OCCLUSION AND INSTABILITY. RECENT SHIFT TO
NOCTURNAL TIMING OF FRONTAL/OCCLUSION PASSAGE WOULD BODE FAVORABLE
FOR SOUTHEAST MICHIGAN AS THIS WOULD KEEP THE HIGHEST SURFACE/MIXED
LAYER INSTABILITY WELL TO OUR WEST OVER WISCONSIN SATURDAY
AFTERNOON/EVENING. DID LEAVE SOME POPS IN FOR LATE SATURDAY
AFTERNOON...BUT THIS WAS MORE TO COVER UNCERTAINTY IN TIMING RATHER
THAN INSTABILITY AND LIFT AHEAD OF THE SYSTEM. 00Z GFS/NAM SOUNDINGS
ARE ACTUALLY QUITE STABLE NOW FOR SATURDAY AFTERNOON...ESPECIALLY IN
THE MID LEVELS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BECOME
LIKELY OVERNIGHT ON SATURDAY AS THE SYSTEM MOVES ACROSS...WITH SOME
ACTIVITY LINGERING INTO THE FIRST HALF OF THE DAY ON SUNDAY. WILL
HAVE TO KEEP AN EYE ON MODEL TIMING HOWEVER...AS WE HAVE SEEN A
TENDENCY TO SLOW THINGS DOWN OVER THE PAST FEW DAYS.

MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE CANADIAN
UPPER LOW STALLING OVER THE GREAT LAKES SUNDAY THROUGH WEDNESDAY.
WHILE ANY SHORTWAVES AND FRONTS WILL BE HARD TO TIME...SUFFICIENT
MOISTURE AND GOOD INSTABILITY GENERATED FROM THE UPPER COLD POOL
SUPPORTS A BROAD-BRUSH CHANCE OF SHOWERS ALONG WITH DAYTIME
THUNDERSTORMS THROUGH THE PERIOD. HAVE ALSO COOLED THE FORECAST
SLIGHTLY AS WE SHOULD EXPECT BELOW NORMAL TEMPERATURES UNDER THE
UPPER LOW.

MARINE...

A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL TRIGGER SEVERAL
ROUNDS OF THUNDERSTORMS TODAY. SOME OF THESE STORMS WILL BE STRONG
TO SEVERE WITH THE POTENTIAL FOR WIND GUSTS GREATER THAN 40 KNOTS.
WEAK HIGH PRESSURE WILL EXPAND ACROSS THE AREA ON FRIDAY AND LINGER
INTO SATURDAY...PROVIDING LIGHT WINDS AND IDEAL BOATING CONDITIONS.
A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION EARLY
SUNDAY. THIS SYSTEM WILL TRIGGER THUNDERSTORMS. COLD AIR ADVECTION
BEHIND THIS FRONT MAY BE STRONG ENOUGH TO CREATE SOME GUSTY WINDS
AND HIGHER WAVES SUNDAY INTO EARLY MONDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DRK
SHORT TERM...SC
LONG TERM....HLO
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 25, 3:40 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT THU JUN 25 2009

MIZ047>049-053>055-060>063-068>070-075-076-082-083-260845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
340 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF
SOUTHEAST MICHIGAN WITH THE EXCEPTION OF MIDLAND...BAY AND HURON
COUNTIES.

THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70
MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE
OF A TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL
PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH.

A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY.
HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL
TRIGGER THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A
STRONG COLD FRONT SLIDES ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH
WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
340 PM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE NEARSHORE
WATERS FROM PORT HURON TO PORT SANILAC.

THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS.  THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH
AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE OF A
TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL
PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH.

A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY.
HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL
TRIGGER THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A
STRONG COLD FRONT SLIDES ACROSS THE REGION.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH
WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION HAS OCCURRED.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jun 25, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     WESTLAND                42.32N 83.38W
06/25/2009  E60 MPH          WAYNE              MI   TRAINED SPOTTER

            1-2 INCH DIAMETER LIMBS DOWN.

&&

MBABICH
Local storm report, Jun 25, 3:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     TSTM WND DMG     TYRONE TOWNSHIP         42.73N 83.75W
06/25/2009                   LIVINGSTON         MI   AIRPLANE PILOT

            NEAREST INTERSECTION IS ARGENTINE AND JONES. 6-18 INCH
            LIMBS DOWN. WATER PONDING ON THE ROAD.

&&

MBABICH
Local storm report, Jun 25, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     MOUNT CLEMENS           42.60N 82.88W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            MULTIPLE 6 INCH DIAMETER TREES DOWN. NO POWER.

0345 PM     TSTM WND DMG     WASHINGTON              42.72N 83.04W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            VAN DYKE AND ROMEO PLANK ROAD. 12 INCH DIAMETER TREES
            DOWN, NUMEROUS POWER POLES DOWN.

0355 PM     TSTM WND GST     CLINTION TOWNSHIP       42.59N 82.92W
06/25/2009  E60.00 MPH       MACOMB             MI   AIRPLANE PILOT

            DOWNED TREES AND POWER LINES. TRAFFIC LIGHTS ARE OUT.

&&

MBABICH
Local storm report, Jun 25, 4:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ST. CLAIR SHORES        42.49N 82.89W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            5 INCH DIAMETER/15 FT LONG BRANCHES DOWN.

0345 PM     TSTM WND GST     FRASER                  42.54N 82.95W
06/25/2009  E75.00 MPH       MACOMB             MI   TRAINED SPOTTER

            24 INCH DIAMETER TREE DOWN. LOCATED AROUND 14 MILE ROAD
            AND GROESBECK.

&&

MBABICH
Local storm report, Jun 25, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HEAVY RAIN       LAKE ORION              42.78N 83.24W
06/25/2009  M1.14 INCH       OAKLAND            MI   TRAINED SPOTTER

0400 PM     TSTM WND DMG     STERLING HEIGHTS        42.58N 83.03W
06/25/2009                   MACOMB             MI   TRAINED SPOTTER

            30 FOOT LONG TREE WITH 24 INCH DIAMETER DOWN. LOCATED AT
            19 AND SCHOENNER.

&&

MBABICH
Special weather statement, Jun 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT THU JUN 25 2009

MIZ063-069-070-252145-
MACOMB MI-OAKLAND MI-ST. CLAIR MI-
421 PM EDT THU JUN 25 2009

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...NORTHEASTERN
OAKLAND AND MACOMB COUNTIES UNTIL 545 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LARGE CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR ROMEO...MOVING EAST
AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITHIN THIS CLUSTER OF STORMS.
VERY HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR.

LOCATIONS NEAR THE PATH OF THIS CLUSTER OF STORMS INCLUDE...MOUNT
CLEMENS...ST. CLAIR SHORES...RICHMOND...NEW BALTIMORE...ST.
CLAIR...ALGONAC...ARMADA...MACOMB TOWNSHIP...MEMPHIS...HARSENS
ISLAND...MARYSVILLE...MARINE CITY...CENTER LINE...BERVILLE...RAY
CENTER...FRASER...EASTPOINTE...CLINTON TOWNSHIP...ROSEVILLE AND
CHESTERFIELD TOWNSHIP.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DG

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:19 PM EDTSpecial Marine WarningDTX51 min
Jun 24, 8:51 PM EDTSevere Thunderstorm WarningDTXMidland30 min
Jun 25, 10:40 AM EDTSpecial Marine WarningDTX54 min
Jun 25, 1:49 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer56 min
Jun 25, 1:56 PM EDTSevere Thunderstorm WarningDTXLivingston64 min
Jun 25, 2:24 PM EDTTornado WarningDTXLapeer27 min
Jun 25, 2:26 PM EDTSevere Thunderstorm WarningDTXOakland64 min
Jun 25, 2:45 PM EDTSevere Thunderstorm WarningDTXMacomb60 min
Jun 25, 2:55 PM EDTSevere Thunderstorm WarningDTXLivingston65 min
Jun 25, 3:03 PM EDTSpecial Marine WarningDTX87 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningDTXOakland56 min
Jun 25, 3:34 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne71 min
Jun 25, 3:47 PM EDTSevere Thunderstorm WarningDTXLapeer29 min
Jun 25, 3:48 PM EDTSpecial Marine WarningDTX72 min
Jun 25, 3:58 PM EDTRiver Flood WarningDTXLivingston3 days
Jun 25, 4:01 PM EDTSevere Thunderstorm WarningDTXMonroe65 min
Jun 25, 4:29 PM EDTSpecial Marine WarningDTX63 min
Jun 25, 4:35 PM EDTTornado WarningDTXMonroe29 min
Jun 25, 4:43 PM EDTFlash Flood WarningDTXWashtenaw3 hr
Jun 25, 4:45 PM EDTSevere Thunderstorm WarningDTXWashtenaw45 min
Jun 25, 5:14 PM EDTSevere Thunderstorm WarningDTXLivingston20 min
Jun 25, 6:22 PM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Tuscola38 min
Jun 25, 7:32 PM EDTSpecial Marine WarningDTX28 min

Nearby

Flash Flood Warnings in Michigan, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.